Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 24, 2021, 9:29 PM EDT for Lucas County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 9:29 PM EDT (01:29 UTC)
- Expired
- Jul 24, 2021, 10:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
County Lucas County, OH
The radar
The Detroit radar (KDTX), 111 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458
WWUS81 KCLE 250129
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
929 PM EDT Sat Jul 24 2021
OHZ003-250230-
Lucas-
929 PM EDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LUCAS
COUNTY...
At 928 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Britton to Reading. Movement was
southeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Toledo around 1010 PM EDT.
Oregon around 1015 PM EDT.
Other locations impacted by these storms include Berkey, Ottawa Hills
and Harbor View.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4171 8345 4170 8346 4170 8344 4169 8343
4169 8335 4171 8334 4169 8331 4169 8328
4174 8310 4168 8331 4156 8388
TIME...MOT...LOC 0128Z 304DEG 31KT 4199 8379 4185 8478
$$
LombardyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 24, 7:57 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 24, 7:57 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 757 PM EDT Sat Jul 24 2021 ...00z TAF Aviation and Near Term Update... .SYNOPSIS... A warm front will move eastward across northwest Pennsylvania late this afternoon. A cold front is expected to sweep across the region on Sunday. High pressure will increase its influence on the region from the west Sunday night with the high located over Ohio by Monday night. The next cold front crosses the region on Wednesday. && .NEAR TERM /THROUGH SUNDAY NIGHT/... 700 pm update... We made some minor adjustments to the hourly pop chances during the late evening and overnight time frame to better reflect the latest radar trends and HRRR guidance with convection across southern Michigan heading our way. The broken line of convection will start to enter in our NW Ohio area around 3z and closer to the lakeshore by 4z and south of the lakeshore and Ohio Turnpike by 5z or 6z. The will be gradual weakening trend by 6z. Previous discussion... Warm front continues to move eastward across NW PA taking the remaining showers with it. Our attention will then shift to Michigan where a cold front will assist with the initiation of thunderstorms through the evening. A few of these storms during the evening could drift across NW OH and maybe cross Lake Erie with some stronger wind gusts. For the most part it looks like the storms will be decreasing in intensity as they cross the region late this evening into the overnight. However we will need to monitor closely. Brief heavy rainfall will accompany the the thunderstorms that move southward through the morning. Fortunately these storms should have a good forward speed so the threat of flooding is low. There should be enough breaks in the cloud cover this afternoon to allow highs to reach the mid 80's across the central and western CWA. It will definitely feel much more humid into the overnight. Lows tonight will be on the warm side with upper 60's to lower 70's common. Outflow from the thunderstorms should move southward across the CWA through the morning hours and should become the primary focus for thunderstorms through the afternoon. So for now the thinking is that most locations will be dry by mid afternoon. One thing for us to monitor will be the actual cold front that will lag its southward movement slightly. This boundary could generate a few showers late afternoon into the early evening across the southeastern half of the CWA. COnfidence is not high in this potential but it is something for later shifts to monitor. Highs on Sunday look to be in the 80's for most locations. High pressure is expected to increase its influence on the region Sunday night. Clearing skies, light winds and recent rainfall may allow for fog formation early Monday morning. Lows will range from the lower 60's across inland NW PA to near 70 along the lakeshore. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... By Monday morning, west to northwest flow aloft will be entrenched across northern Ohio and northwest Pennsylvania. Precipitable water values will range from 0.8 to 1 inch across the forecaster area and deeper moisture will be displaced south from Mid Mississippi Valley to Mid Atlantic state line early Monday. Surface high is expected to be positioned over central Illinois on Monday. Expecting dry conditions with temps slightly above norms for lows and highs Monday and early Tuesday. Upper level ridge over the plains is expected to build and amplify yielding a more northwest flow across the Great Lake region. Euro and GFS are showing a wave diving southeast from Lake Superior to Lake Ontario late Tuesday. This feature may yield a few showers and isolated thunderstorms across the forecast Tuesday afternoon and Tuesday night. Surface base capes of 1500 to 2000 j/kg Tuesday afternoon and 800 to 1000 j/kg Tuesday night may be in play. Precipitable water values are expected to rebound to 1.25 to 1.5 by Tuesday afternoon. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Lingering showers and a few storms are possible across the central Ohio Wednesday morning. The synoptic pattern will remain in place through the week with the ridge building over the Plains. This will allow the trough remain over the northeast and northwest flow over the forecast area through week. Precipitable water values will decrease with the passage of the wave Tuesday night...expecting values to drop to slightly below 1 inch Wednesday afternoon and rebound Wednesday evening. As a result, moisture will increase from west to east Wednesday night into Thursday. A stronger wave is expected dive southeast and track across the forecast area Thursday morning. A possible thunderstorm complex is possible associated with this wave. There is still a great deal of uncertainty with the placement of the initial convection on Thursday. Will maintain rain chance with thunderstorms for Thursday and linger into Friday. High temperatures for this period will begin in the mid to upper 80s on Wednesday and a slight cool down to the low to mid 80s by Friday. Overnight lows will also follow a gradually cooling trend, beginning in the mid to upper 60s on Wednesday night to the low to mid 60s on Thursday night into Friday morning. && .AVIATION /00Z Sunday THROUGH Thursday/... Generally VFR ceilings this evening will transition to MVFR ceilings with a broken line of showers and storms associated with a cold front moving through the region overnight. MVFR ceilings will linger through much of Sunday morning with a improvement back to VFR conditions around midday Sunday through the afternoon. TEMPO have been timed accordingly for each TAF site with a 2 hour window for the likely impacts of lower visibilities and ceilings with the heavier downpours. It appears this convection will be on the weakening trend as it starts to move into local area overnight. Southwest winds this evening around 5 to 10 knots will gradually become westerly overnight initially with the front passage. Winds on Sunday will become northwest around 5 to 10 knots. Outlook...Non-VFR possible in fog Monday morning. Non-VFR also possible in showers/thunderstorms Tuesday night into Wednesday. && .MARINE... Southwest winds of 10-15 knots as the warm front moves across the lake this evening. Waves should remain between 1-3 feet. A cold front will move east across Lake Erie on Sunday. This will yield a wind shift to east to northeast or 5-10 knots. High pressure will build across the lake behind the frontal passage which will allow calm conditions across the lake to persist through mid-week. Due to the relaxed pressure gradient flow, a wind shift is expected along the lakeshore associated with a lake breeze during the afternoons. No marine headlines are expected at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...Griffin/MM SHORT TERM...FZ LONG TERM...FZ AVIATION...Griffin MARINE...FZ
Hazardous weather outlook, Jul 24, 5:12 AM EDT, 16 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 512 AM EDT Sat Jul 24 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-250915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 512 AM EDT Sat Jul 24 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will accompany a frontal boundary that will move south across the area tonight. A few of the strongest thunderstorms may produce wind gusts near severe limits. The most likely time frame for strong thunderstorms will be 11 PM to 6 AM although a few strong thunderstorms could impact far Northwest Ohio as early as this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms may re-develop Sunday afternoon, especially closer to Central Ohio. Thunderstorms will be most likely along and south of a line from Marion to Youngstown with a few strong wind gusts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 24, 9:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
929 PM EDT Sat Jul 24 2021
OHZ003-250230-
Lucas-
929 PM EDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LUCAS
COUNTY...
At 928 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Britton to Reading. Movement was
southeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Toledo around 1010 PM EDT.
Oregon around 1015 PM EDT.
Other locations impacted by these storms include Berkey, Ottawa Hills
and Harbor View.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
4171 8345 4170 8346 4170 8344 4169 8343
4169 8335 4171 8334 4169 8331 4169 8328
4174 8310 4168 8331 4156 8388
TIME...MOT...LOC 0128Z 304DEG 31KT 4199 8379 4185 8478
LombardyThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:04 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 24, 11:16 PM EDT | Special Weather Statement | CLE | Erie, Sandusky, Seneca | 59 min |
| Jul 24, 11:36 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky | 39 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.